Back up to 15mg and still not right!

After my last blog , my doctor told me to go back to 15mg of pred, having done this I am not as confused but very depressed and have palpertations constantly , can't do anything as I shake continually and my back locks up when I try to do anything,

Can someone suggest what I do now please, I had a massive panic attack on Friday and called the doctor , she just gave me another pill to calm me down but I spent most of the day asleep on the sofa so I am not taking any more of those.

I don't know what to do now, I am so confused, I am surpossed to be going on holiday at the weekend and the thought of this terrifies me, the palpertations and shakiness are constant and I am frightened that it is doing something to my heart.

7 Replies

oldestnewest
  • Lynabelle

    Is it possible for you to ask to be referred to another rheumatologist for a second opinion (I remember you saying you didn't want to go back to the previous one)?

  • Hi Celtic, I did try that but to no avail, my husband works for Royal Mail so hopefully I can join Beniton healthcare and go private.

    I think that is the only way forward.

  • Lynabelle

    We have been members of Benenden for many years and have found them brilliant when some reassurance is needed.

    Your symptom of back pain is very common when suffering from PMR, and palpitations and the shakes are very common side effects of the steroids - I do sympathise as I had them all.

    You obviously need help to get on to a dose and stay there for long enough to get the inflammation under control and then taper the steroids very slowly and in small decrements. Constant yoyo-ing up and down through the doses doesn't help.

    Importantly, try not to panic but just rest when you need to and don't overdo things when you feel better. This is not a life threatening illness but it can be a life changing one until PMR decides to go into remission. It can also help if when you are about to do a reduction, clear the decks for a week or so to give the body chance to get used to the lower dose.

    Good luck with Benenden.

  • Just spoken to benenden but can't access services for 6 months but will join straight away, apparently my back pain is NOT pmr according to the rhemy , he says I have a reduction in lateral flexion of the cervical spine towards the left. (Whatever that means)

  • Lynabelle

    I have a slipped vertebra towards the base of my spine (spondyloisthesis) and it certainly did cause complications with PMR. When my back problem flares, I find that donning a support girdle never fails to ease the pain within just a couple of days and I thoroughly recommend trying it if you haven't already done so.

  • Thank you Celtic I will most certainly try that x

  • Hi lynabelle,

    Yes, I agree whith your rheumy regarding your back pain - this is not due to PMR. It's more likely due to stress when you steroids are not high enough to cope with your needs at the time. Worry, PMR and a weak back.

    The panic attacks are caused by the extra pressure your impending holidays are putting on your body - this is putting more demand on the steroid dose you are taking to dampen down your PMR, and something has to give and you just can't cope so you go into 'panic mode' and get weak and achy.

    I've had the same thing happen to me on more than one occassion and it has thrown me into the same state - I just lost it and felt like a 3 year old who'd lost her mammy.

    Once your PMR is under control and going back to sleep you will be much more able to cope with stress and extra work, but in the mean time, you need a steroid dose that can control your life as it is - stressful and achy at times. If you can, then go back up on the steroids to what you were taking to feel well. But there is another way of coping as far as I am concerned. I am allowed to take ibuprofen when I need extra help and I do, but I find that if I can sleep well then I am more able to cope with the ups and downs of even the most stressful events in life, like today when we buried my father in law and all the trauma for 3 months before this event. I am prescribed a tranquiliser for such events, but I do not abuse my use of them, I just take one when I need to. Therefore, I do not need to increase the steroids.

    Pats.

You may also like...